Reducing Dose of Xeloda

It has been a month to see the oncologist today.

“ How was the trip?”

In the clinic, which started with the question, I told her that I had used a wheelchair at the airport due to the hand-foot syndrome, tears and running nose were constant, and tingling and numbness were irritating most of the time. Then she told me to reduce the dose of Xeloda.

Xeloda is an oral chemo, which I was taking 3 tablets X 2 every day, but now I will take two in the morning and three or even two in the evening depending on how helpful it will be.

Reducing the dose of chemo is always welcome, though I am also anxious about the effect of chemo. As the doctor ordered a CT scan to see it, I expect the phone call is coming for the appointment in a few days.

Then I lied down on the exam table. “Have you noticed any tumor or bumps?” asked the doctor touching my body. “ No,” I said, but honestly I haven’t checked for a while by myself. Becoming conscious, I examined myself after the doctor left the room.

I felt many bumps under the left arm and chest, where I had surgeries to remove cancer. If they are cancerous tumors, I have many. Yet I might be touching bones. Since the doctor, who touched there, didn’t say anything about them, and I will have a CT soon anyway, I should not worry. If cancer is progressing, I will go to Dr. Slamon at UCLA and get his opinion to change the regimen, as usual.

The fact is that because I have used so many good chemo drugs for the past five years, I may not have many choices left. If possible, I would like to stay with the current regimen as long as possible in spite of the nasty side effects. Yet concerning about it is like opening Pandora’s box. It’s a hazard! I should not go that way, instead I should hope that the side effects will be improved by reducing the dose of Xeloda.

Leave a Reply

Your email address will not be published. Required fields are marked *